Alert archive / California / Beach Hazards Statements in 2024
Beach Hazards Statement 15, NWS San Diego, CA
NWS San Diego, CA issued this beach hazards statement at Oct 27, 2024, 12:54 PM PDT for Orange County, San Diego County, California. It took effect at Oct 28, 2024, 11:00 AM PDT. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2024, 12:54 PM PDT (19:54 UTC)
- In effect from
- Oct 28, 2024, 11:00 AM PDT
- Expired
- Oct 29, 2024, 8:51 PM PDT
- In force
- 34 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 53 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 7.9 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2851 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
605 WHUS46 KSGX 271954 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 1254 PM PDT Sun Oct 27 2024 CAZ043-552-281000- /O.NEW.KSGX.BH.S.0015.241028T1800Z-241030T0600Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 1254 PM PDT Sun Oct 27 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY EVENING... * WHAT...Surf of 3 to 6 feet expected for Orange County beaches. Surf of 4 to 6 feet with local sets to 7 or 8 feet for San Diego County beaches. Strong rip currents expected. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...From Monday morning through late Tuesday evening. * IMPACTS...Elevated surf and an increased risk of strong rip currents resulting in dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A beach hazards statement for elevated surf means that waves will be high enough to cause danger to inexperienced swimmers in the water. Elevated surf also frequently results in strong rip currents which can drag people away from the shore and possibly result in drowning. Always swim near a lifeguard. Remain out of the water to avoid hazardous swimming conditions. && $$
5 follow-up statements
735 WHUS46 KSGX 280841 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 141 AM PDT Mon Oct 28 2024 CAZ043-552-282130- /O.CON.KSGX.BH.S.0015.241028T1800Z-241030T0600Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 141 AM PDT Mon Oct 28 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 11 AM PDT THIS MORNING THROUGH TUESDAY EVENING... * WHAT...Surf of 3 to 6 feet expected in Orange County. Surf of 4 to 6 feet with local sets 7 to 8 feet in San Diego County. * WHERE...Beaches of San Diego County and Orange County. * WHEN...Today through Tuesday evening. * IMPACTS...Elevated surf and an increased risk of strong rip currents resulting in dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A beach hazards statement is issued when threats such as rip currents and other hazards are possible. Caution should be used when in or near the water. Remain out of the water to avoid hazardous swimming conditions. && $$
796 WHUS46 KSGX 281956 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 1256 PM PDT Mon Oct 28 2024 CAZ043-552-290800- /O.CON.KSGX.BH.S.0015.000000T0000Z-241030T0600Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 1256 PM PDT Mon Oct 28 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY EVENING... * WHAT...Surf of 3 to 6 feet expected in Orange County. Surf of 4 to 6 feet with local sets 7 to 8 feet in San Diego County. * WHERE...Beaches of San Diego County and Orange County. * WHEN...Today through Tuesday evening. * IMPACTS...Elevated surf and an increased risk of strong rip currents resulting in dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A beach hazards statement for elevated surf means that waves will be high enough to cause danger to inexperienced swimmers in the water. Elevated surf also frequently results in strong rip currents which can drag people away from the shore and possibly result in drowning. Remain out of the water to avoid hazardous swimming conditions. && $$ SZ
284 WHUS46 KSGX 290828 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 128 AM PDT Tue Oct 29 2024 CAZ043-552-291900- /O.CON.KSGX.BH.S.0015.000000T0000Z-241030T0600Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 128 AM PDT Tue Oct 29 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Surf of 3 to 6 feet expected in Orange County. Surf of 3 to 6 feet with local sets to 7 feet in San Diego County. * WHERE...Beaches of San Diego County and Orange County. * WHEN...Today through Tuesday evening. * IMPACTS...Elevated surf and an increased risk of strong rip currents resulting in dangerous swimming conditions. * ADDITIONAL DETAILS...Surf will gradually decrease through the day today, but the rip current rsik will remain high even as wave heights diminish. PRECAUTIONARY/PREPAREDNESS ACTIONS... A beach hazards statement for elevated surf means that waves will be high enough to cause danger to inexperienced swimmers in the water. Elevated surf also frequently results in strong rip currents which can drag people away from the shore and possibly result in drowning. Remain out of the water to avoid hazardous swimming conditions. && $$ CSP
358 WHUS46 KSGX 291837 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 1137 AM PDT Tue Oct 29 2024 CAZ043-552-300600- /O.CON.KSGX.BH.S.0015.000000T0000Z-241030T0600Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 1137 AM PDT Tue Oct 29 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Surf of 3 to 6 feet with local sets to 7 feet. * WHERE...Beaches of San Diego County and Orange County. * WHEN...Through this evening. * IMPACTS...Elevated surf and an increased risk of strong rip currents resulting in dangerous swimming conditions. * ADDITIONAL DETAILS...Surf will gradually decrease this afternoon, but the rip current risk will remain high even as wave heights diminish. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Maxwell
918 WHUS46 KSGX 300351 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 851 PM PDT Tue Oct 29 2024 CAZ043-552-300500- /O.CAN.KSGX.BH.S.0015.000000T0000Z-241030T0600Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 851 PM PDT Tue Oct 29 2024 ...BEACH HAZARDS STATEMENT IS CANCELLED... Surf has decreased this evening to 3 to 4 feet so the Beach Hazards Statement has been cancelled. Rip currents will remain a threat. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Oct 27, 8:47 AM PDT, 4 hours 7 minutes earlier.
Area forecast discussion, Oct 27, 8:47 AM PDT, 4 hours 7 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
847 AM PDT Sun Oct 27 2024
.SYNOPSIS...
Partly to mostly cloudy skies expected today with temperatures
cooler than yesterday for most locations. Below average temperatures
are expected for the upcoming week. Windier conditions with periods
of light showers are expected for Monday into Tuesday morning.
Patchy frost is possible for the High Desert during the middle of
the week. Continued cooler conditions and additional
precipitation is possible next weekend, but there is low
confidence in details.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Patchy dense fog developed in some coastal areas overnight despite
the widespread high cloud coverage from Kristy which is now a post
tropical cyclone. High clouds are expected for the rest of the day
with low clouds and fog expected to clear from the beaches by later
this morning. An increase in moisture in the mid to upper levels of
the atmosphere from Kristy could bring a light shower or two later
this morning and afternoon. The most likely place for any
accumulating rainfall would be in the San Bernardino county
mountains and High Desert, with only a few hundredths of rain
expected if anything develops.
High temperatures today are expected to be a few degrees cooler than
Saturday as an incoming trough of low pressure pushes the ridge back
to our south. Further cooling is expected for Monday and Tuesday,
with Monday temperatures 10 to 15 degrees cooler than today for the
valleys, mountains, and High Desert. A few degrees of additional
cooling are expected for Tuesday with high temperatures 7 to 15
degrees below average.
In addition to cooler conditions, the trough of low pressure will
bring increased winds Monday into Tuesday. Westerly winds will begin
to increase early Monday morning, peak Monday evening into early
Tuesday, and decrease through Tuesday morning. Strongest winds will
be on the desert mountain slopes, deserts, and through passes. Peak
gusts of 40 to 55 mph are expected in the deserts and desert
mountain slopes. Gusts 60 to 65 mph are possible through mountain
passes, particularly through the San Gorgonio Pass. Breezy
conditions will occur west of the mountains Monday evening, though
winds will stay mainly below 25 mph.
Periods of light precipitation are expected Monday into early
Tuesday. Increased moisture combined with a weak shortwave moving
through the area Monday morning may produce areas of light rain or
drizzle west of the mountains. It may be mostly dry during the day
Monday, only 10 to 20 percent of the HREF members are showing
measurable precipiation between 9 AM and 4 PM Monday. Another
round of light precipitation is expected Monday evening into
Tuesday morning. Overall, total rainfall accumulation continues to
look light with totals of around tenth of an inch or less for
most locations in and west of the mountains and in the High
Desert. Local amounts totaling closer to a quarter of an inch may
occur on the coastal mountain slopes. Snow levels will also
decrease enough to see a dusting of snow above 5500-6000 feet late
Monday into Tuesday morning.
Dry conditions are expected for Tuesday afternoon through Friday
with high temperatures 5 to 10 degrees below average. Overnight lows
will be below average for much of next week as well. It's possible
patchy frost may develop Tuesday night into Wednesday morning in the
High Desert. NBM chances of lows at Victorville at or below 35
degrees is 75 percent. For the end of the week into the weekend,
most ensemble clusters are depicting some degree of troughing for
the Western US. Only 4 percent of solutions show ridging building
in for Saturday, with higher chances (around 20 percent) for next
Sunday. Multiple ensemble members for both the ECMWF and GFS show
members with measurable precipitation for the upcoming weekend
into early next week with considerable spread in precipitation
amounts and timing. The current forecast follows the NBM for the
end of the week into the weekend.
&&
.AVIATION...
271500Z...Coast...Lingering low clouds/FG with bases near 100-300ft
MSL and VIS down to 1/4SM along the coast and beaches, with all
coastal sites between high-end MVFR and VFR, returning to VFR by
17z. SCT-BKN high clouds will continue to dominate through the
afternoon and into tonight. Low clouds look to fill in more this
evening and overnight up to 5-10 miles, with bases gradually
increasing from 300-500ft MSL to 1000-1500ft MSL by late Monday
morning. Clearing times are a bit uncertain at the moment with
possible impacts from the higher clouds, but conditions should begin
to improve by 17-18z. Models are indicating that full clearing may
not occur for the coastal sites, and low clouds with bases below
1500ft MSL may continue into Monday evening.
Valleys/Mountains/Deserts...SCT-BKN high clouds around 15-20kft MSL
will continue through Monday, otherwise VFR conditions prevailing.
&&
.MARINE...
Very patchy areas of dense fog with VIS less than 1SM remain
possible, lifting/clearing by 10 AM. Breezy winds with gusts around
20 kts are expected late Sunday afternoon and evening in the outer
coastal waters.
Strong northwest winds and a combination of increasing northwest
swell and wind waves are expected very early Monday into Tuesday,
leading to hazardous marine conditions with the strongest wind gusts
expected late Monday evening through early Tuesday morning. There is
high confidence in wind gusts up to 30 kts primarily in the outer
coastal waters, with gusts closer to 20-25kts for the nearshore
waters. Isolated gale force gusts are possible near San Clemente
Island late Monday evening into early Tuesday morning. A Small Craft
Advisory is in effect for the nearshore and outer waters from early
Monday morning through late Tuesday morning. Wind and sea conditions
will improve Tuesday night into Wednesday.
&&
.BEACHES...
Strong northwest winds will lead to increased surf of 4-6 feet
Monday into Tuesday, with sets to 7-8 feet peaking Monday night into
early Tuesday morning, especially for the San Diego County beaches.
This will generate hazardous swimming conditions and strong rip and
along shore currents.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory from 11 AM Monday to 5 AM PDT Tuesday for Apple
and Lucerne Valleys-San Bernardino County Mountains.
Wind Advisory from 11 AM Monday to 9 AM PDT Tuesday for
Coachella Valley-Riverside County Mountains-San Diego
County Deserts-San Diego County Mountains-San Gorgonio Pass
Near Banning.
PZ...Small Craft Advisory from 2 AM Monday to 11 AM PDT Tuesday for
Coastal Waters from San Mateo Point to the Mexican Border
and out to 30 nm-Waters from San Mateo Point to the Mexican
Border Extending 30 to 60 nm out including San Clemente
Island.
&&
PUBLIC...CO
AVIATION/MARINE/BEACHES...ZuberThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 3:30 AM PDT | Small Craft Advisory | SGX | 56 hr |
Nearby
Beach Hazards Statements in California, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.